Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Among 105 patients given recombinant tissue plasminogen activator (rt-PA, alteplase) intravenously for acute stroke, 2 (1.9%) had lingual angioedema, which progressed to a fatal anaphylactoid reaction in 1. The authors review the 2 cases and possible mechanisms responsible. They warn that patients who are taking an angiotensin-converting-enzyme inhibitor may be at increased risk for angioedema with concomitant alteplase therapy.

Type

Journal article

Journal

CMAJ

Publication Date

02/05/2000

Volume

162

Pages

1281 - 1284

Keywords

Aged, Anaphylaxis, Angioedema, Cerebral Infarction, Diagnosis, Differential, Drug Hypersensitivity, Female, Humans, Infusions, Intravenous, Thrombolytic Therapy, Tissue Plasminogen Activator